Alert archive / Texas / Flash Flood Warnings in 2000
Flash Flood Warning 23, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Jun 18, 2000, 8:14 AM CDT for Schleicher County, Sutton County, Texas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 18, 2000, 8:14 AM CDT (13:14 UTC)
- Expired
- Jun 18, 2000, 2:15 PM CDT
- In force
- 6 hr
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Schleicher County, TX, Sutton County, TX
The radar
The San Angelo radar (KSJT), 83 km from the middle of the area, began a volume at 13:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 1.2 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 313 J/kg
- Mixed-layer CIN
- -138 J/kg
- Mixed-layer LCL
- 1137 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KSJT 181318 FFWSJT TXC413-435-181915- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 814 AM CDT SUN JUN 18 2000 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * FLASH FLOOD WARNING FOR... SUTTON COUNTY IN SOUTHWEST TEXAS SCHLEICHER COUNTY IN WEST CENTRAL TEXAS * UNTIL 215 PM CDT * AT 807 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN ACROSS MUCH OF CENTRAL SCHLEICHER AND SUTTON COUNTIES. THE AREA OF HEAVY RAIN WAS NEARLY STATIONARY. * RAINFALL TOTALING 6 TO 8 INCHES HAS FALLEN IN THE WARNED AREA...OVERNIGHT WITH ADDITIONAL RAINFALL UP TO 3 INCHES EXPECTED THROUGH 215 PM CDT. WITH THE GROUND ALREADY SATURATED...ANY ADDITIONAL RAINFALL WILL CAUSE FLOODING OF ROADS...STREAMS AND CREEKS. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. DO NOT ATTEMPT TO DRIVE AROUND BARRICADES. MOST FLASH FLOOD DEATHS OCCUR IN VEHICLES. THE DRY DEVILS RIVER ACROSS SOUTHERN SCHLEICHER AND SUTTON COUNTIES MAY SEE A FAST RISE TO BANKFULL TODAY. DO NOT DRIVE ACROSS FLOODED LOW WATER CROSSINGS. LAT...LON 3035 10091 3035 10018 3106 10018 3105 10094
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 18, 7:21 AM CDT, 53 minutes earlier.
Area forecast discussion, Jun 18, 7:21 AM CDT, 53 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE SAN ANGELO TX 721 AM CDT SUN JUN 18 2000 ZONE UPDATE WILL FOLLOW SHORTLY. WILL INCREASE POPS BASED ON RADAR TRENDS AND LOWER TEMPS CORRESPONDINGLY. FLASH FLOOD THREAT CONTINUES AS SUBTROPICAL MOISTURE IS LIFTED OVER A STATIONARY FRONT OVER THE EDWARDS PLATEAU. .SJT...FLASH FLOOD WATCH TODAY CONCHO VALLEY...HEARTLAND...NORTHERN EDWARDS PLATEAU AND NW HILL COUNTRY TXZ064>066-071>073-076>078-139-140-154-155-168>170 14
In the hours before
Special weather statement, Jun 18, 5:30 AM CDT, 2 hours 44 minutes before
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-181500- WEST CENTRAL TEXAS THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 530 AM CDT SUN JUN 18 2000 ...NON SEVERE THUNDERSTORMS ARE EXPECTED OVER WEST CENTRAL TEXAS TODAY... A COLD FRONT WILL EXTEND ACROSS THE SOUTHERN COUNTIES OF WEST CENTRAL TEXAS TODAY. WITH ABUNDANT SUBTROPICAL MOISTURE...THE COLD FRONT WILL PROVIDE A FOCUS FOR THUNDERSTORM DEVELOPMENT ACROSS WEST CENTRAL TEXAS. WITH LIMITED INSTABILITY...ORGANIZED SEVERE THUNDERSTORM DEVELOPMENT IS NOT EXPECTED. HOWEVER...A FEW STORMS MAY PRODUCE LOCALLY HEAVY RAINFALL...ESPECIALLY OVER THE NORTHERN EDWARDS PLATEAU. A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF WEST CENTRAL TEXAS EXCEPT FOR THE BIG COUNTRY TODAY. SPOTTER ACTIVATION IS NOT ANTICIPATED.. FOR THE SOUTHWEST TEXAS AND SOUTHEAST NEW MEXICO OUTLOOK SEE PRODUCT LBBSPSMAF. FOR THE SOUTH PLAINS OUTLOOK SEE PRODUCT LBBSPSLBB. FOR THE CENTRAL OKLAHOMA OUTLOOK SEE PRODUCT OKCSPSOKC. FOR THE NORTH TEXAS OUTLOOK SEE PRODUCT FTWSPSFTW. FOR THE SOUTH CENTRAL TEXAS OUTLOOK SEE PRODUCT SATSPSSAT. 15 N
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 9:19 PM CDT | Flash Flood Warning | SJT | Schleicher | 3 hr |
| Jun 17, 10:47 PM CDT | Flash Flood Warning | SJT | Sutton | 3 hr |
| Jun 18, 1:45 AM CDT | Flash Flood Warning | SJT | Sutton | 3 hr |
| Jun 18, 3:29 AM CDT | Flash Flood Warning | SJT | Schleicher | 106 min |
| Jun 18, 10:22 AM CDT | Flash Flood Warning | SJT | McCulloch | 3 hr |
| Jun 18, 10:39 AM CDT | Flash Flood Warning | SJT | Crockett | 6 hr |
Nearby
Flash Flood Warnings in Texas, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.